Kathryn Weld

 

Associate Professor of Mathematics and Computer Science

Ph.D.in Algebraic Topology - Graduate School
and University Center of the City University of N.Y.
B.A. State University of N.Y. at Potsdam

Office:

 

Research and Learning - Room 201-I

Phone:

 

718 862-7152

E-mail:

 

kathryn.weld@manhattan.edu

Spuyten Duyvil Undergraduate Mathematics Conference-- Founder and 2011 Director:

 

SDUMC is an undergraduate mathematics conference that is held annually in the greater metropolitan area. Funded by an NFS-DUE grant, it offers undergraduates an opportunity to present mathematical research of topics of interest to their peers.

SDUMC VI will be held at Manhattan College on April 2, 2011. The keynote speaker will be William Pulleyblank.

For more information visithttp://home.manhattan.edu/~spuytenduyvil/

Research Interests:

 

In graduate school at the Graduate School and University Center of C.U.N.Y., I studied Algebraic Topology with Eldon Dyer. More recently my research interests have turned to algebraic graph theory and mathematical biology. My current pedagogical interests is in teaching the capstone course for the major, Problem Seminar.

Selected
Publications:

 

Goldstone, Richard, McCabe, John and Weld, Kathryn. Ambiguous Groups and Cayley Graphs: A Problem in Differentiating Between Opposites. Mathematics Magazine, VOL. 83, NO. 5, December 2010 pp 347—358.

Goldstone, Richard, and Weld, Kathryn. Graphically Abelian Groups, Discrete Math 310 (2010), pp. 2806-2810.

McCabe, John and Weld, Kathryn. On an Inverse Cayley Problem, Australasian Journal of Combinatorics. Volume 45, October 2009. pp. 263-276.

Weld, Kathryn. Using Perfect Problems to Enhance Cooperative Learning in Abstract Algebra, PRIMUS, Jan. 1999.

Weld, Kathryn. Splines and Roller coasters, A Calculus Project with Maple, PRIMUS, June 1996.

Weld, Kathryn. Computability, Homotopy and Twisted Cartesian Products, Proceedings of the AMS, Vol.108 no.4, April 1990.

Weld, Kathryn. Computability of Homotopy Groups of Nilpotent Complexes, Journal of Pure and Applied Algebra 48, (1987), 39-53.





Back to Faculty page

2003-2004 Manhattan College